Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

cortisone treatment????

Posted by joe b on 4/11/01 at hrmin (044308)

I consulted an orthoped about painful heel. He said it was 'pump heel' seen in women a lot but not in men. took xrays and said it was not plantar fascitis, but I had a spur on my heel (above the bottom of my foot). gave me a cortisone shot and for the past 48 hours, the pain has been extreme, can't stretch, feels like it always did but with more pain all the time. prior, pain in morning, all the symptoms of fascitis, what should I do? cortisone seems to have made the symptoms worse.

Re: cortisone treatment????

Pam R. on 4/11/01 at 22:36 (044311)

Joe, get a second opinion. I did and I am so glad I did LOL ((Soft Hugs)) Pam

Re: cortisone treatment????

Pete D on 4/12/01 at hrmin (044388)

Joe,
I consulted with friend at work who took cortisone shots. His relief was almost immediate and has had three in the last year and a half. I'm considering it myself and may try it next week.
Good luck finding a solution.
With sympathy, Pete

Re: cortisone treatment????

Dr. David S. Wander on 4/13/01 at 13:48 (044480)

Although the majority of cortisone injections do provide relief, there can also be a temporary exaccerbation of the symptoms. This can be a result of the actual injection itself, placing the needle and fluid in an area that's already inflamed. This certainly doesn't mean that your doctor did anything wrong or that cortisone shots are not beneficial. You should definitely bring your reaction to the injection to the attention of your doctor.

Re: cortisone treatment????

Pam R. on 4/11/01 at 22:36 (044311)

Joe, get a second opinion. I did and I am so glad I did LOL ((Soft Hugs)) Pam

Re: cortisone treatment????

Pete D on 4/12/01 at hrmin (044388)

Joe,
I consulted with friend at work who took cortisone shots. His relief was almost immediate and has had three in the last year and a half. I'm considering it myself and may try it next week.
Good luck finding a solution.
With sympathy, Pete

Re: cortisone treatment????

Dr. David S. Wander on 4/13/01 at 13:48 (044480)

Although the majority of cortisone injections do provide relief, there can also be a temporary exaccerbation of the symptoms. This can be a result of the actual injection itself, placing the needle and fluid in an area that's already inflamed. This certainly doesn't mean that your doctor did anything wrong or that cortisone shots are not beneficial. You should definitely bring your reaction to the injection to the attention of your doctor.